Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Gaining
Aug 14, 2008

I have been HIV positive for 2 years and recently my t-cell count started to dropped tremendously. I used to be 6'2 168lbs but now I weight around 139lbs. Im certain the weight loss is due to the illness and decrease in t-cell. My t-cell count is currently 82. I started taking meds a months ago, and I wanted to know if I will start gaining weight once my t-cell count goes back up? I try to eat food high in protein but it either seems like im not hungry, can only eat small portions or I am constantly having diarrhea. What is the best way to start gaining weight in my condition?

I am taking ATRIPLA. I started taking it July 21st, so its been about a month now. I have a scheduled doctors appointment to check my cd4 count and viral load but as of now my viral load is over 300,000 and as I mentioned before my cd4 count dropped to 82. I had been reading up on a condition called HIV Wasting Sydrome and I wanted to know what are was to reverse that and gain weight and what should I be prepared to go over with my doctor if im losing to much weight and my meds (ATRIPLA) is not working as it should.

Response from Mr. Vergel

You will gain weight while your immune system gets better with Atripla. But if you do not gain your normal weight, talk to your doctor about Oxandrin or nandrolone. I would wait for 4 months and see how you are doing.

Try to eat lots of fruits, vegetables, lean meats, nuts, eggs, etc If you can, work out with weights and machines to minimize fat gain while your T cells are increasing. Take a multivitamin with meals. And make sure you sleep well and tell your doctor if you are experiencing fatigue or bad dreams after a month on therapy.

Keep me informed, please

Nelson



Previous
Weights versus Cardio
Next
95 year old man will not eat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement